Intended for healthcare professionals

News

HRT tablets are associated with blood clot risk—but not patches, creams, or gels

BMJ 2019; 364 doi: https://doi.org/10.1136/bmj.l157 (Published 10 January 2019) Cite this as: BMJ 2019;364:l157

Linked Research

Use of hormone replacement therapy and risk of venous thromboembolism

  1. Zosia Kmietowicz
  1. The BMJ

Women who take hormone replacement therapy (HRT) as tablets have a higher risk of serious venous thromboembolism (VTE) than those not taking oral HRT, although cases are very rare, a large study in The BMJ has found. Patches, gels, and creams did not increase a woman’s chance of VTE.1

While the study was observational and cannot establish cause, the researchers from the University of Nottingham said that their findings “provided a more …

View Full Text

Log in

Log in through your institution

Subscribe

* For online subscription